MAUDE Adverse Event Report: COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number SPD2-US-040-320
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician was attempting to use a spider fx to treat the peripheral artery, tibial/popliteal trunk.There was minimal tortuosity.Fem-pop bypass was reported in relation to anatomy.A 6f cook ansel sheath and a.035 260cm glidewire advantage guidewire was used.Embolic protection was used.The vessel was not pre-dilated and post dilated.The device passed through a previously deployed stent.Moderate resistance was encountered when advancing the device and excessive force was not used.No damage noted to packaging and no issues noted when removing the device from the hoop/tray.Ifu was followed.The 4mm spider was delivered over the wire to the peroneal artery.The green catheter was advanced down to the peroneal and the crossing wire was removed.The filter was pushed forward until it reached the level of the tpt (still inside the delivery catheter) but would not go further.The physician attempted to remove the delivery catheter but encountered resistance.Advancing x-ray over the groin revealed a wire prolapse in the common femoral artery, which was enlarged due to a bovine patch.This resulted in intervention for removal of device.The physician encountered trouble trying to remove the spider catheter and wire as the wire started to kink.The cook sheath and spider delivery were removed as one unit with force; however, the spider catheter broke where the green meets the white.The physician replaced the cook sheath with a new 6f sheath, then a 8f sheath, then used a penumbra cat 8 catheter to advance over the kinked spider wire and pull everything out.The device was safely removed from the patient and the procedure was aborted; the patient recovered after closing the 8f groin.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device returned with a sheath and guidewire.Multiple kinks were evident to the capture wire a detachment was evident to the green delivery catheter with stretching evident.The detachment occurred at the guidewire entry port of the green delivery catheter.The material was jagged and uneven at the detachment site.The spider was returned in the clear section of the green delivery catheter.An attempt was made to advance and retract the filter basket but was unsuccessful due to dried biologics and stretching of the proximal section of the clear section.No deformation was evident to the distal tip or marker band.Image analysis: three still images were provided for review, the images are photos of images on a screen and are of poor quality.Upon review of the images provided, there is a prolapsed wire visualized across the aortic bifurcation and right iliac region.There are two wires noted in what appears to be the right groin region, no contrast is utilized so unable to better define which vessel the device is located in any image.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SPIDER FX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19721674
Report Number2183870-2024-00214
Device Sequence Number8148106
Product Code NTE
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model NumberSPD2-US-040-320
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberB696352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale